MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient reported that he had bilateral intraocular lens (iol) implants in (b)(6) 2019 and (b)(6) 2019 and since then, the patient feels that something is not right.When the patient first got the procedure done, his vision was not as good as he expected, however, the patient is not seeing as well, as he first did in 2019.The patient indicated that right after the surgeries, he started having blurry vision and recently he is also having floaters and spider webs.There are multiple floaters in his left eye that are bothersome.The patient cannot see his daily toiletries and he cannot see when he shaves anymore.The patient mentioned that he had very dry eyes, that they were dry before but more so now.The patient has been using some sort of lubricant every two (2) hours and has also been given restasis eye drops which he uses twice a day.The patient feels that his eyes are better when he uses the lubricant drops.The patient was told he can use over the counter readers, but sometimes 1.25 diopter (d) works for him and sometimes it does not which then, he has to use a different power, 1.5 d.The patient has seen his doctor as well as another doctor at the same office for a second opinion, which both think his eyes are 20/20 or 20/30 and that he is fine; however, the patient disagrees and feels that his eyes are getting worse.The patient reported that shortly after his surgeries, they did laser on his eyes twice, but he does not know the reason.The patient confirmed that he is not debilitated and pretty much can do everything, but when shaving he cannot do it well.No further information was provided.This emdr report is for the patient's left eye.A separate mdr will be submitted for the patient's right eye.
 
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: information unknown/not provided.Date of event: unknown, not provided, but the best estimate date is in 2019.If implanted, give date: unknown, not provided, but the best estimate date is 2019.If explanted, give date: not applicable as the device remains implanted.The device was manufactured at the (b)(4) site which has been closed.The intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12989061
Report Number3012236936-2021-00265
Device Sequence Number5565367
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230822
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale